Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 28, NWS Jackson, MS

February 19, 2002Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 9:44 PM CST for Madison County, Yazoo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2002, 9:44 PM CST (03:44 UTC)
Expired
Feb 19, 2002, 10:15 PM CST
In force
31 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Madison County, MS, Yazoo County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 6:45 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2002-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2002-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 200344
SVRJAN
MSC089-163-200415-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CST TUE FEB 19 2002

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI
  MADISON COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 1015 PM CST

* AT 943 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MADISON COUNTY...OR ABOUT 11 MILES NORTH
  OF CANTON...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL...
  EFFECT CAMERON BY 955 PM.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3280 9020 3264 9012 3268 8976 3285 8975
          3289 9002

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:55 PM CST, 49 minutes earlier.

Area forecast discussion, Feb 19, 8:55 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
855 PM CST TUE FEB 19 2002

INTENSE PRESSURE GRADIENT IN PLACE HAS PRODUCED WIDESPREAD WINDS
FROM 20 TO 25 MPH. WIND SPEEDS WILL BE AUGMENTED BY WINDS ASSOCIATED
WITH LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH THE FORECAST AREA
TONIGHT. WILL SEE PRESSURE GRADIENT RELAX SLIGHTLY BY MIDNIGHT AS
SURFACE TROUGH MOVES CLOSER.

.JAN...
AR...NONE.
LA...NONE.
MS...WIND ADVY IN EFFECT UNTIL MIDNIGHT.

In the hours before

Special weather statement, Feb 19, 9:36 PM CST, 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CST TUE FEB 19 2002

...THUNDERSTORMS...
A BAND OF THUNDERSTORMS ACROSS WEST MISSISSIPPI THIS EVENING WILL
MOVE TO THE EAST TONIGHT. THE STRONGEST STORMS WILL MOVE FROM
WEST CENTRAL MISSISSIPPI COUNTIES INTO EAST CENTRAL MISSISSIPPI
THIS EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING
WIND GUSTS IN EXCESS OF 60 MPH. ISOLATED TORNADOES ARE ALSO
POSSIBLE.

A DEVELOPING LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL
MOVE ACROSS MUCH OF MISSISSIPPI TONIGHT. THE INTENSE PRESSURE
DIFFERENCE PRODUCED BY THE APPROACHING LOW AND HIGH PRESSURE ON
THE EAST COAST WILL RESULT IN WINDY CONDITIONS TONIGHT. THIS WILL
INCREASE THE THREAT OF DAMAGING WIND AS THUNDERSTORMS MOVE ACROSS
MISSISSIPPI TONIGHT.

STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

...NON PRECIPITATION...
IT WILL BE WINDY OVER MUCH OF MISSISSIPPI TONIGHT WITH WIDESPREAD
WIND SPEEDS FROM 20 TO 25 MPH. A LINE OF THUNDERSTORMS THAT WILL
MOVE ACROSS THE AREA WILL CONTRIBUTE TO WIND SPEEDS...PRODUCING
WIND FROM 25 TO 30 MPH AT MANY LOCATIONS EAST OF A LINE FROM
GREENWOOD TO VICKSBURG TO NATCHEZ.

INTENSE PRESSURE DIFFERENCES BETWEEN A DEEP LOW PRESSURE SYSTEM
OVER OKLAHOMA AND A HIGH PRESSURE SYSTEM ON THE EAST COAST WILL
PRODUCE STRONG GUSTY WIND ACROSS MUCH OF MISSISSIPPI TONIGHT.
WIND SPEEDS WILL DECREASE SIGNIFICANTLY BEHIND THE BAND OF
SHOWERS AND THUNDERSTORMS THAT WILL MOVE ACROSS THE AREA. THE
PRESSURE DIFFERENCE WILL ALSO BEGIN TO RELAX BY MIDNIGHT.

BOATERS ON AREA LAKES AND RIVERS ARE URGED TO USE EXTREME CAUTION
THIS  EVENING. MOTORISTS SHOULD ALSO EXERCISE CAUTION.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 8:47 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren28 min
Feb 19, 9:08 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey22 min
Feb 19, 9:12 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.